MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 10° 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 10° 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 663-10-36I
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Injury (2348); Joint Dislocation (2374)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding involving pain, instability and rom issues were reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: cup malposition in retroversion and excessive medialization in combination with loss of hip abductor functionality after trochanteric avulsion with capsular laxity after multiple dislocations has contributed to hip instability with pain due to impingement requiring revision with conversion to an adm/mdm cup construct.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that pain, instability and rom issues were caused by cup malposition in retroversion and excessive medialization in combination with loss of hip abductor functionality after trochanteric avulsion with capsular laxity after multiple dislocations has contributed to hip instability with pain due to impingement requiring revision with conversion to an adm/mdm cup construct.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that patient's left hip was revised.An operative report supplied by the rep indicates "severe pain due to impingement with a retroverted acetabulum.The hip is extremely unstable with combined anteversion of 0.".Patient was revised to an adm/mdm liner construct and a competitor head (stryker shell remained implanted but 1 screw was removed).Update: 07 sep 2018: a review by a clinical consultant has confirmed cup malposition in retroversion and excessive medialization in combination with loss of hip abductor functionality after trochanteric avulsion with capsular laxity after multiple dislocations has contributed to hip instability with pain due to impingement requiring revision.

Brand Name
TRIDENT X3 ECCENTRIC 10° 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7918713
Report Number0002249697-2018-03120
Device Sequence Number1936180
Product Code LPH
UDI-Device Identifier07613327024944
UDI-Public07613327024944
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Catalogue Number663-10-36I
Device Lot Number13NAJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight84